Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 39, NWS Eureka, CA

April 26, 2014

NWS Eureka, CA issued this small craft advisory at Apr 26, 2014, 3:21 AM PDT. It took effect at Apr 26, 2014, 7:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2014, 3:21 AM PDT (10:21 UTC)
In effect from
Apr 26, 2014, 7:00 PM PDT
Expired
Apr 27, 2014, 5:00 AM PDT
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WHUS76 KEKA 261021
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
321 AM PDT SAT APR 26 2014

PZZ470-261830-
/O.NEW.KEKA.SC.Y.0039.140427T0200Z-140427T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
321 AM PDT SAT APR 26 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PDT
SUNDAY. 

* WINDS...SOUTH BRIEFLY INCREASING 15 TO 25 KT THIS EVENING.

* WAVES...STEEP SHORT-PERIOD SEAS BRIEFLY BUILDING TO 4 TO 6 FEET
  AT 6 SECONDS THIS EVENING. WESTERLY WAVES 6 TO 8 FT AT 14
  SECONDS WILL CONTINUE RESULTING IN COMBINED SEAS OF 8 TO 10
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
5 follow-up statements
025 
WHUS76 KEKA 262139
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
239 PM PDT SAT APR 26 2014

PZZ450-270545-
/O.EXB.KEKA.SC.Y.0039.140427T0400Z-140427T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
239 PM PDT SAT APR 26 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT
SUNDAY. 

* WINDS...SOUTH BRIEFLY RISING TO 15 TO 25 KT THIS EVENING.

* WAVES...STEEP SHORT PERIOD SEAS BRIEFLY BUILDING TO 4 TO 6 FEET
  THIS EVENING. WESTERLY WAVES 6 TO 8 FT AT 14 SECONDS WILL
  CONTINUE RESULTING IN COMBINED SEAS OF 8 TO 10 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-270545-
/O.CON.KEKA.SC.Y.0039.140427T0200Z-140427T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
239 PM PDT SAT APR 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 AM PDT SUNDAY. 

* WINDS...SOUTH BRIEFLY RISING TO 15 TO 25 KT THIS EVENING.

* WAVES...STEEP SHORT-PERIOD SEAS BRIEFLY BUILDING TO 4 TO 6 
  FEET THIS EVENING. WESTERLY WAVES 6 TO 8 FT AT 14 SECONDS WILL 
  CONTINUE RESULTING IN COMBINED SEAS OF 8 TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
283 
WHUS76 KEKA 270356
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
856 PM PDT SAT APR 26 2014

PZZ450-271000-
/O.CON.KEKA.SC.Y.0039.140427T0400Z-140427T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
856 PM PDT SAT APR 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

* WINDS...SOUTH BRIEFLY RISING TO 15 TO 25 KT THIS EVENING.

* WAVES...STEEP SHORT PERIOD SEAS BRIEFLY BUILDING TO 4 TO 6 
  FEET THIS EVENING. WESTERLY WAVES 6 TO 8 FT AT 14 SECONDS WILL 
  CONTINUE RESULTING IN COMBINED SEAS OF 8 TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-270800-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-140427T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
856 PM PDT SAT APR 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT SUNDAY. 

* WINDS...SOUTH BRIEFLY RISING TO 15 TO 25 KT THIS EVENING.

* WAVES...STEEP SHORT-PERIOD SEAS BRIEFLY BUILDING TO 4 TO 6 
  FEET THIS EVENING. WESTERLY WAVES 6 TO 8 FT AT 14 SECONDS WILL 
  CONTINUE RESULTING IN COMBINED SEAS OF 8 TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
295 
WHUS76 KEKA 270754
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1254 AM PDT SUN APR 27 2014

PZZ450-271100-
/O.EXT.KEKA.SC.Y.0039.000000T0000Z-140427T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
1254 AM PDT SUN APR 27 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING. 

* WINDS...SOUTH 15 TO 25 KT.

* WAVES...STEEP SHORT PERIOD SEAS 5 TO 8 FEET. WESTERLY WAVES 6
  TO 8 FT AT 14 SECONDS WILL CONTINUE RESULTING IN COMBINED SEAS
  OF 9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-271000-
/O.EXT.KEKA.SC.Y.0039.000000T0000Z-140427T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1254 AM PDT SUN APR 27 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT EARLY
THIS MORNING. 

* WINDS...SOUTH 15 TO 25 KT.

* WAVES...STEEP SHORT PERIOD SEAS 5 TO 8 FEET. WESTERLY WAVES 6
  TO 8 FT AT 14 SECONDS WILL CONTINUE RESULTING IN COMBINED SEAS
  OF 9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
570 
WHUS76 KEKA 270954
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
254 AM PDT SUN APR 27 2014

PZZ470-271100-
/O.EXP.KEKA.SC.Y.0039.000000T0000Z-140427T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
254 AM PDT SUN APR 27 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING. 

$$

PZZ450-271200-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-140427T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
254 AM PDT SUN APR 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING. 

* WINDS...SOUTH 10 TO 20 KT QUICKLY BECOMING WEST-SOUTHWEST 5 TO
  15 KT EARLY THIS MORNING.

* WAVES...STEEP SHORT PERIOD SEAS 5 TO 7 FEET LINGERING FOR
  ANOTHER FEW HOURS EARLY THIS MORNING. WESTERLY WAVES 6 TO 7 FT
  AT 13 SECONDS WILL CONTINUE RESULTING IN COMBINED SEAS OF 8 TO
  10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
983 
WHUS76 KEKA 271210
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
510 AM PDT SUN APR 27 2014

PZZ450-271315-
/O.EXP.KEKA.SC.Y.0039.000000T0000Z-140427T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
510 AM PDT SUN APR 27 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 3:49 PM PDT, 11 hours 32 minutes earlier.

Area forecast discussion, Apr 25, 3:49 PM PDT, 11 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
349 PM PDT FRI APR 25 2014

.SYNOPSIS...A COOL AIR MASS WILL SETTLE OVER THE REGION TONIGHT
RESULTING IN PATCHES OF FROST BY EARLY SATURDAY MORNING. A WEAK
FRONT WILL APPROACH SATURDAY AFTERNOON...BRINGING LIGHT RAIN TO
THE AREA SATURDAY NIGHT THROUGH SUNDAY MORNING. WARMER AND DRIER
WEATHER WILL RETURN NEXT WEEK.

&&

.DISCUSSION...
A COOLER AND DRIER AIR MASS WILL SETTLE OVER THE REGION TONIGHT AS
AN UPPER LEVEL TROUGH EXITS TO THE SOUTHEAST OF THE FORECAST AREA.
CLOUD COVER AND LINGERING LOW LEVEL HUMIDITY WILL INITIALLY KEEP
OVERNIGHT TEMPERATURES FROM RAPIDLY FALLING THIS EVENING. BY EARLY
SATURDAY MORNING...SKIES SHOULD CLEAR OUT SUFFICIENTLY TO ALLOW
PATCHES OF FROST TO DEVELOP...MAINLY IN THE INTERIOR VALLEYS. THE
COASTAL ZONES WILL BE BORDERLINE FOR AN ADVISORY AS WELL. FOR NOW
WILL ISSUE A FROST ADVISORY FOR JUST THE INTERIOR ZONES.

A BRIEF PERIOD OF DRY WEATHER IS EXPECTED ON SAT AS A BROAD FLAT
RIDGE BUILDS OFFSHORE. MODELS WERE IN GOOD AGREEMENT WITH BRINGING
A WEAK FRONT TOWARD THE COAST SATURDAY AFTERNOON...AND THEN THROUGH
THE FORECAST REGION SAT NIGHT. RAIN AMOUNTS WITH THIS FRONT LOOK
TO BE ON THE LIGHT SIDE BUT STILL ENOUGH TO MAKE THINGS WET. THE
PRECIP SHOULD WIND DOWN ON SUNDAY...THOUGH MOISTURE AND SOME SHOWERS
WILL STILL BE AROUND AS THE FLOW GOES WESTERLY BEHIND THE FRONT. DRIER
CONDITIONS WILL RETURN SUNDAY NIGHT INTO MONDAY AS A RIDGE BEGINS
TO BUILD OVER THE REGION. MORE FROST WILL BE POSSIBLE SUNDAY NIGHT
INTO EARLY MONDAY AS SKIES GO CLEAR AGAIN.

HIGH PRESSURE WILL HOLD OVER THE WEST COAST NEXT WEEK. THIS WILL
RESULT IN A WARMING AND DRYING TREND THROUGH AT LEAST MID WEEK.
COASTAL AREAS SHOULD SEE WARMING TOO AS OFFSHORE FLOW STRENGTHENS
BY MID WEEK. MODELS CONTINUE TO HINT AT A WEAK TROUGH APPROACHING
TOWARD THE END OF THE WEEK AND NEXT WEEKEND. THIS TROUGH IS
LOOKING TOO DRY TO PRODUCE A THREAT OF PRECIP AND WILL KEEP THE
FORECAST DRY.

&&

.AVIATION...SKY COVER BECAME INCREASINGLY SCATTERED ALONG THE
NORTHCOAST TODAY AS THE UPPER LEVEL TROUGH SLID ACROSS NORTHERN
CALIFORNIA. THE POSSIBILITY OF SHOWERS CONTINUE INTO THE EARLY
EVENING, WITH THE POTENTIAL FOR SOME ISOLATED THUNDERSTORMS ACROSS
PORTIONS OF TRINITY AND MENDOCINO COUNTIES THROUGH THE REMAINING
DAYLIGHT HOURS. MVFR AND VFR CONDITIONS ARE EXPECTED OVERNIGHT.
CLOUD COVER WILL INCREASE ON SATURDAY AS ANOTHER FRONT APPROACHES
NORTHERN CALIFORNIA. /KML

&&

.MARINE...THE 19Z ASCAT PASS INDICATED LIGHT TO MODERATE WINDS
ACROSS THE COASTAL WATERS TODAY. THE BUOYS SHOWED SEAS HOVERING
AROUND  8 TO 9 FEET WITH MARGINAL SMALL CRAFT CONDITIONS AS SEAS
WOULD PERIODICALLY REACH A STEEP 10 FEET. THUS OPTED TO LEAVE THE
SMALL CRAFT ADVISORIES OUT TODAY. WINDS WILL INCREASE OVERNIGHT AS A
RIDGE OF HIGH PRESSURE BUILDS IN BEHIND THE EXITING TROUGH CAUSING
THE PRESSURE GRADIENT TO STRENGTHEN ACROSS THE COASTAL WATERS. THE
SMALL CRAFTS SHOULD BE GOOD TO DROP OFF EARLY TOMORROW MORNING AS
WINDS QUICKLY DECREASE, HOWEVER, THE OVERALL SEA STATE MAY LINGER
NEAR SMALL CRAFT CONDITIONS AS A NORTHWESTERLY SWELL DECAYS THROUGH
THE WEEKEND WHICH WILL KEEP SEAS AROUND 8 TO 10 FEET. ANOTHER
NORTHWESTERLY SWELL ARRIVE EARLY NEXT WEEK AND WILL ALSO MAINTAIN
ELEVATED SEAS.

THE FIRST SIGNIFICANT SOUTHERLY SWELL OF THE SEASON WILL IMPACT THE
COASTAL WATERS TONIGHT AND MAX OUT AROUND 3 TO 4 FEET AT 19 SECONDS
SATURDAY NIGHT INTO SUNDAY. SOME WAVE RIDER BUOYS NEAR THE SOUTHERN
CALIFORNIA COAST SHOWED THE FIRST SIGNS OF THE SWELL ARRIVING AT 20Z
TODAY AROUND 3.5 FEET AT 18 SECONDS. THE MARINE WEATHER STATEMENT WAS
REISSUED TO HIGHLIGHT THE IMPACT OF THE SWELL TO SOUTH FACING
ANCHORAGES AND COVES THAT ARE OTHERWISE NORMALLY SHELTERED. /KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY FROM 4 AM TO 8 AM PDT SATURDAY CAZ003-004-076.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL
3 AM PDT SATURDAY PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 25, 2:36 PM PDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
236 PM PDT FRI APR 25 2014

CAZ001-002-262145-
REDWOOD COAST-MENDOCINO COAST-
236 PM PDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-262145-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
236 PM PDT FRI APR 25 2014

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT FOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT FOR EARLY
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.